Alert archive / Florida / Tornado Warnings in 2001
Tornado Warning 42, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Sep 2, 2001, 7:08 PM EDT for Nassau County, Florida; Camden County, Georgia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 2, 2001, 7:08 PM EDT (23:08 UTC)
- Expired
- Sep 2, 2001, 8:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Nassau County, FL, Camden County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.1 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 022309 TORJAX FLC089-GAC039-030000- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 708 PM EDT SUN SEP 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... NASSAU COUNTY IN NORTHEAST FLORIDA THIS INCLUDES FERNANDINA BEACH... SOUTHWESTERN CAMDEN COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES...DUNGENESS...KINGS BAY BASE...ST. MARYS... * UNTIL 800 PM EDT * AT 704 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 2 MILES SOUTHWEST OF DUNGENESS...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 800 PM EDT... DUNGENESS AND ST. MARYS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE DIRECTLY AT 904-741-4370 TO REPORT SEVERE WEATHER. LAT...LON 3076 8161 3063 8146 3068 8136 3085 8141 $$ WELSH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 2, 2:00 PM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Sep 2, 2:00 PM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 200 PM EDT SUN SEP 2 2001 DENSE OVERCAST CIRRUS LINGERS NORTH OF SSI TO HAZELHURST GA. BREAKS IN THE CLOUD COVER SOUTH OF AYS-JAX HAVE ALLOWED A CU FIELD TO DEVELOP. CONVECTION FROM THE BIG BEND SEA BREEZE IS PUSHING INTO THE SUWANNEE VALLEY AND WILL BEGIN TO MOVE EAST ACROSS THE CWA. SURFACE ANALYSIS SHOWS A RIDGE SOUTH OF THE FA...THE BACKDOOR FRONT IS WELL TO OUR NORTH AND A WEAK TROUGH EXTENDS INTO OUR COASTAL WATERS. MODELS ARE QUITE SIMILAR WITH THE MOISTURE FIELD BUT AVN INITIALIZED THE LOW OVER LOUISIANA BEST ALTHOUGH MESOETA WAS CLOSE. THIS LOW WILL MOVE INTO NORTHERN AL AND TN ON MONDAY INCREASING RAIN CHANCES TREMENDOUSLY TO THE NORTH AND WEST OF OUR CWA. HOWEVER THE CWA WILL EXPERIENCE AOA CLIMO POPS DUE TO MOIST WESTERLY FLOW AND SEA BREEZE INTERACTIONS. BY TUESDAY EVENING A COLD FRONT WILL EXTEND FROM AL TO TN/NC AND DEEP MOISTURE WILL STRETCH ALONG THE GULF COAST TO THE MID ATLANTIC COAST INCLUDING NORTH FLORIDA. WILL KEEP GOOD CHANCE PRECIP AND LEAN TOWARD MAV FOR TEMPS. A SERIES OF LOW WILL LINGER ALONG THE FRONT WHILE IT STALLS ACROSS SOUTHERN GA TO MS THROUGH THE WEEK. THIS BOUNDARY WILL FINALLY BE PULLED AWAY BY AN UPPER TROUGH LATER IN THE WEEKEND. MARINE...EXPECT GENERALLY SOUTH TO SOUTHWEST FLOW THROUGH THE PERIOD EXCEPT FOR SHIFT TO ONSHORE DURING THE AFTERNOONS. PRELIM AMG 70/90/71/88 4545 SSI 73/86/75/88 4545 JAX 71/90/73/90 4535 GNV 70/90/71/90 3435 28 .JAX... .GA...NONE. .FL...NONE. MKT/MZ
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 4:55 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 65 min |
| Sep 2, 6:03 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 42 min |
| Sep 2, 6:13 PM EDT | Tornado Warning | JAX | Glynn | 47 min |
Nearby
Tornado Warnings in Florida, 2001Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.